MAUDE Adverse Event Report: ST. JUDE MEDICAL BRK¿ TRANSSEPTAL NEEDLE, 71 CM LENGTH; TROCAR

ST. JUDE MEDICAL BRK¿ TRANSSEPTAL NEEDLE, 71 CM LENGTH; TROCAR
Model Number 407200
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Codes Cardiac Perforation (2513); Thrombosis/Thrombus (4440)
Date of Event 03/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Manufacturing ref: 3005334138-2024-00108.During an atrial fibrillation procedure, a sheath was fractured, and a tamponade and thrombus occurred requiring a pericardiocentesis.After inserting the sheath into the patient, there was difficulty passing the transseptal needle.The sheath and needle were removed, and it was noted that the sheath was fractured.The sheath was replaced and a new transseptal puncture was attempted.However, a tamponade was then noted in the right atrium close to the septum.It was also noted that the sheath was not fixed well to the septum.The thrombus was seen through the transesophageal echocardiogram where the procedure was interrupted.A pericardiocentesis was performed, stabilizing the patient.The patient was then taken to the icu for follow-up.A transesophageal echocardiogram was performed before the procedure, but no thrombus was noted.
 
Additional Manufacturer Narrative
Additional information: g3, h2, h3, h6, h11 the results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported sheath fracture, tamponade, and thrombus could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
BRK¿ TRANSSEPTAL NEEDLE, 71 CM LENGTH
Common Device Name
TROCAR
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key19003589
Report Number3008452825-2024-00161
Device Sequence Number13125929
Product Code DRC
UDI-Device Identifier05414734205092
UDI-Public05414734205092
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number407200
Device Lot Number8664501
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2024
Supplement Date Received by Manufacturer04/09/2024
Initial Report FDA Received Date03/29/2024
Supplement Report FDA Received Date04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown